Alert archive / North Carolina / Flash Flood Warnings in 2013

Flash Flood Warning 8, NWS Raleigh, NC

June 7, 20137 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 7, 2013, 3:08 PM EDT for 7 counties in North Carolina. It was in force for 3 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2013, 3:08 PM EDT (19:08 UTC)
Expired
Jun 7, 2013, 6:00 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Franklin County, NC, Harnett County, NC, Johnston County, NC, Nash County, NC, Wake County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 42 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 3:28 PM EDTHEAVY RAIN 1.732 Nnw New Hope, NC1.73 INCHES OF RAIN FELL IN 28 MINUTES.
Jun 7, 3:30 PM EDTFLASH FLOOD4 Ene Coats Crossroads, NCWEB REPORT OF ROAD CLOSED AT POLENA AND MONROE.
Jun 7, 4:03 PM EDTHEAVY RAIN 4.562 S Franklinton, NC4.56 OF RAIN TODAY
Jun 7, 4:15 PM EDTFLASH FLOOD2 Ese Louisburg, NC400 BLOCK OF EAST RIVER ROAD TEMPORARILY CLOSED WITH POLICE REROUTING TRAFFIC.
Jun 7, 4:15 PM EDTFLASH FLOODFranklinton, NC300 BLOCK OF HIGHWAY 56 TEMPORARILY CLOSED WITH POLICE REROUTING TRAFFIC.
Jun 7, 6:10 PM EDTFLASH FLOOD2 Ese Louisburg, NC400 BLOCK OF EAST RIVER ROAD REMAINED CLOSED DUE TO FLASH FLOODING.
Jun 7, 6:10 PM EDTFLASH FLOOD4 W Ingleside, NCPART OF BALANCE ROCK ROAD CLOSED DUE TO FLASH FLOODING FROM EARLIER HEAVY RAINS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2013-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1046 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2013-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1046 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WGUS52 KRAH 071908
FFWRAH
NCC069-085-101-127-183-191-195-072200-
/O.NEW.KRAH.FF.W.0008.130607T1908Z-130607T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
308 PM EDT FRI JUN 7 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
  WAKE COUNTY IN CENTRAL NORTH CAROLINA
  WILSON COUNTY IN CENTRAL NORTH CAROLINA
  NASH COUNTY IN CENTRAL NORTH CAROLINA
  JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
  WAYNE COUNTY IN CENTRAL NORTH CAROLINA
  HARNETT COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 600 PM EDT

* AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  TORRENTIAL RAIN ASSOCIATED WITH TROPICAL STORM ANDREA PRODUCING    
  FLOODING OVER WAKE...JOHNSTON AND FRANKLIN COUNTIES. RAINFALL      
  RATES OF 2 TO 4 INCHES PER HOUR CAN BE EXPECTED AS THE HEAVIEST    
  RAIN SLOWLY SHIFTS EAST TOWARD THE INTERSTATE 95 CORRIDOR THROUGH  
  600 PM.

* LOCATIONS THREATENED WITH FLOODING INCLUDE LOUISBURG...
  FRANKLINTON...BUNN...NASHVILLE...DORTCHES...BAILEY...WILSON...
  SARATOGA...ELM CITY...SMITHFIELD...CLAYTON...BENSON...WALNUT
  CREEK...GOLDSBORO AND FREMONT.

THIS INCLUDES INTERSTATE 95 FROM MILE MARKER 77 TO MILE MARKER 150.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM PROLONGED TORRENTIAL RAIN WILL CAUSE FLASH 
FLOODING OF CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE 
AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE 
ROAD. FLASH FLOODING IS EXTREMELY DANGEROUS. FLOOD WATERS WILL ALSO 
THREATEN SOME HOMES AND BUSINESSES. IF YOU ARE EXPERIENCING FLOODING 
OR LIVE IN A FLOOD PRONE AREA MOVE TO HIGHER GROUND. MANY ROADS AND 
INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN ENCOUNTERING 
FLOODED ROADS TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3618 7798 3618 7793 3615 7789 3614 7771
      3586 7783 3583 7775 3573 7772 3569 7768
      3565 7770 3557 7782 3540 7780 3527 7783
      3527 7829 3529 7831 3526 7840 3529 7852
      3551 7870 3616 7844 3623 7838 3627 7830

$$

VINCENT
1 follow-up statement
595 
WGUS72 KRAH 072055
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT FRI JUN 7 2013

NCC085-101-183-191-195-072054-
/O.CAN.KRAH.FF.W.0008.000000T0000Z-130607T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-WILSON NC-JOHNSTON NC-WAYNE NC-HARNETT NC-
455 PM EDT FRI JUN 7 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL
HARNETT...WAYNE...JOHNSTON...WILSON AND EASTERN WAKE COUNTIES...

HEAVY RAIN HAS ENDED AND NO ROAD CLOSURES OR FLOODING HAVE RECENTLY 
BEEN REPORTED IN JOHNSTON...HARNETT...WAYNE OR WILSON COUNTIES. 
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THOSE 
AREAS.

HEAVY RAIN HAS ENDED IN EASTERN WAKE COUNTY. HOWEVER...FLASH 
FLOODING WILL CONTINUE ACROSS URBAN AREAS SUCH AS RALEIGH... 
GARNER...KNIGHTDALE...ROLESVILLE AND WENDELL. THE FLASH FLOOD 
WARNING IN EFFECT UNTIL 600 PM FOR EASTERN WAKE COUNTY HAS BEEN 
REPLACED BY A SEPARATE FLASH FLOOD WARNING THAT REMAINS IN EFFECT 
UNTIL 700 PM FOR ALL OF WAKE COUNTY.

LAT...LON 3618 7798 3618 7793 3615 7789 3614 7771
      3584 7784 3584 7790 3573 7820 3577 7825
      3587 7828 3591 7835 3593 7835 3594 7839
      3598 7844 3601 7850 3616 7844 3618 7841
      3623 7838 3627 7830

$$

NCC069-127-072200-
/O.CON.KRAH.FF.W.0008.000000T0000Z-130607T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN NC-NASH NC-
455 PM EDT FRI JUN 7 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR NASH
AND FRANKLIN COUNTIES...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN AND FLOODING OVER NASH AND FRANKLIN 
COUNTIES. DOPPLER RADAR ESTIMATED THAT 2 INCHES OF RAIN HAS FALLEN 
OVER NASH AND FRANKLIN COUNTIES SINCE 400 PM. ALTHOUGH THE BULK OF 
HEAVY RAIN IS ENDING...FLASH FLOODING WILL PERSIST THROUGH 600 PM. 
ADDITIONAL RAINFALL AMOUNTS OF A HALF INCH TO AN INCH WILL REMAIN 
POSSIBLE IN FAR NORTHERN NASH AND FRANKLIN COUNTIES THROUGH 530 PM.

LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO 
LOUISBURG...FRANKLINTON...BUNN...NASHVILLE...DORTCHES AND BAILEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3618 7798 3618 7793 3615 7789 3614 7771
      3584 7784 3584 7790 3573 7820 3577 7825
      3587 7828 3591 7835 3593 7835 3594 7839
      3598 7844 3601 7850 3616 7844 3618 7841
      3623 7838 3627 7830

$$

VINCENT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 2:35 PM EDT, 33 minutes earlier.

Area forecast discussion, Jun 7, 2:35 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
235 PM EDT FRI JUN 7 2013

.SYNOPSIS...
TROPICAL STORM ANDREA WILL TRACK NORTHEAST ACROSS THE COASTAL PLAIN
OF EASTERN NORTH CAROLINA LATE THIS AFTERNOON... THEN MOVE WELL TO
OUR NORTHEAST THIS EVENING. AN UPPER LEVEL DISTURBANCE WILL TRACK
NORTHEASTWARD UP THE SOUTHERN APPALACHIANS TONIGHT. A WEAK LOW
PRESSURE TROUGH WILL LINGER OVER THE REGION THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM FRIDAY...

THROUGH EARLY EVENING: THE LATEST ESTIMATED POSITION OF THE CENTER
OF TS ANDREA BASED ON RADAR IMAGERY IS JUST NORTHWEST OF FAY. THE
CONCERN FOR LOCALIZED FLOODING PERSISTS IN ASSOCIATION WITH THE
WIDESPREAD RAIN AREA WEST OF THE CENTER... WHERE AN ADDITIONAL INCH
OR TWO OF RAINFALL IS EXPECTED... WITH LOCALLY HIGHER TOTALS
POSSIBLE. GIVEN THE PASSAGE OF THIS RAIN AREA AND THE ONGOING ISSUES
OF HIGH WATER ON SOME ROADS IN THE EASTERN COUNTIES... WILL LEAVE
THE FLASH FLOOD WATCH AS IS FOR THE TIME BEING... ALTHOUGH WE SHOULD
BE ABLE TO REMOVE ITS SOUTHERN PORTIONS SHORTLY... BASED ON RADAR
TRENDS OVER THE NEXT HOUR OR SO.

NHC'S LATEST FORECAST TRACK FOR ANDREA'S CENTER KEEPS IT TRACKING
ROUGHLY BETWEEN HIGHWAY 1 AND I-95 OVER THE NEXT FEW HOURS. THIS
WILL BRING THE STRONGER WINDS ON THE RIGHT (EAST) SIDE OF THE
CIRCULATION WELL WESTWARD INTO THE CWA... PARTICULARLY IN AND NEAR
RAINBANDS... WHERE THE STRONGEST WINDS SO FAR HAVE BEEN REPORTED
(AROUND 40 MPH GUSTS). IN A BROAD SENSE... SUSTAINED WINDS FROM THE
EAST AND SOUTHEAST OF 20-25 MPH... AND PERIODIC GUSTS AS HIGH AS
30-40 MPH... PRIMARILY ALONG AND EAST OF THE HIGHWAY 1 CORRIDOR ARE
THE HIGHEST WINDS WE'RE EXPECTING. THIS COULD TOPPLE A COUPLE OF
WEAK TREES AND/OR KNOCK DOWN SOME BRANCHES. WILL CONTINUE TO MONITOR
FOR THE POSSIBILITY OF WEAK/BRIEF RAPID SPINUPS MAINLY EAST OF
RALEIGH FOR THE NEXT SEVERAL HOURS. EFFECTIVE SHEAR REMAINS ABOVE 30
KTS HERE WITH 20-35 KTS OF 0-1 KM SHEAR AND 200 M2/S2 OF 0-1 KM SRH.
WHILE INSTABILITY REMAINS QUITE MARGINAL (MLCAPE OF 100-500 J/KG)...
THE PRESENCE OF A CAPE GRADIENT THROUGH THIS AREA AND POTENTIAL FOR
LOCALIZED HEATING AND POCKETS OF HIGHER INSTABILITY WILL CONTINUE TO
BRING ABOUT CONCERN FOR ISOLATED ENHANCED CONVECTION AND POSSIBLE
WEAK TORNADOES.

FROM MID EVENING THROUGH TONIGHT: THE RAINFALL DIRECTLY ASSOCIATED
WITH ANDREA SHOULD HAVE MOVED NORTH OF THE NC/VA BORDER BY MID
EVENING. A SECOND AREA OF LIGHT RAIN OVER SC... APPARENTLY TIED TO A
WEAK VORTICITY MAX ROTATING AROUND THE SOUTH SIDE OF THE MID LEVEL
SHORTWAVE TROUGH AND A WEAK LOW LEVEL CONVERGENCE ZONE... IS
EXPECTED TO TRACK UP THROUGH THE SOUTHERN AND EASTERN CWA BY MID
EVENING... BUT SHOULD BRING ONLY LIGHT ADDITIONAL RAINFALL. THEN...
THE MCV NOW CROSSING AL IS EXPECTED TO TRACK NORTHEASTWARD INTO WRN
NC TONIGHT. THIS WILL BE ACCOMPANIED BY RESURGENCE OF K-INDEX VALUES
(OVER 35C) AND PRECIP WATER VALUES TRENDING BACK UP TOWARD 1.8 IN.
INSTABILITY SHOULD BE FAIRLY LOW... 200-600 J/KG MLCAPE ON THE RAP
MODEL... BUT THIS COMBINED WITH DYNAMIC FORCING FOR ASCENT AND
FAVORABLE DEEP LAYER SHEAR OF 30-40 KTS SHOULD BE ENOUGH TO SUPPORT
ORGANIZED CONVECTION TONIGHT MAINLY IN THE WEST. AFTER A LULL IN
POPS THROUGH MUCH OF THE EVENING (DOWN TO ISOLATED/SCATTERED
SHOWERS)... WILL HOLD ONTO THE EARLIER FORECAST OF RAMPING POPS BACK
UP TO GOOD CHANCE ACROSS THE SOUTH AND WEST CWA FROM AROUND MIDNIGHT
ONWARD.

LOWS TONIGHT FROM 66-71 WITH A LINGERING WEAK TROUGH HANGING BACK
THROUGH THE PIEDMONT OVERNIGHT... KEEPING HIGH DEW POINTS IN PLACE
OVER CENTRAL AND EASTERN SECTIONS... WHILE THE WEST SHOULD SEE SOME
REDUCTION WITH WEST OR WNW LOW LEVEL FLOW DEVELOPING. THE LOW LEVEL
MOISTURE AND LIGHTENING WINDS MAY LEAD TO SOME FOG DEVELOPMENT...
HOWEVER CONFIDENCE IN THIS IS NOT HIGH WITH THE POSSIBILITY OF
SHOWERS AND STORMS OVERNIGHT... SO WILL KEEP IT PATCHY AT BEST FOR
NOW. -GIH

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
AS OF 330 AM FRIDAY...

SATURDAY/SATURDAY NIGHT...A MODERATELY MOIST AND UNSTABLE AIR MASS
COUPLED  WITH PERTURBATIONS ALOFT WILL CREATE AN UNSETTLED WEATHER
REGIME WITH SCATTERED-NUMEROUS SHOWERS AND T-STORMS IN THE
AFTERNOON-EARLY EVENING HOURS. BEST INSTABILITY (MLCAPE NEAR 1000
J/KG) CENTERED OVER THE COASTAL PLAIN AND EASTERN PIEDMONT. BULK
SHEAR VALUES 30-35 KTS INT EH AFTERNOON SUPPORTIVE OF ORGANIZED
CONVECTION ONCE AGAIN BUT SHEAR DECREASES LATE IN THE DAY AS JET
LIFTS TO THE NE. POTENTIAL EXISTS FOR STRONG DAMAGING WIND GUSTS AND
MARGINALLY SEVERE HAIL WITH THE STRONGEST STORMS. PLAN TO HIGHLIGHT
THIS IN THE HWO. EXPECT CONVECTION TO DISSIPATE BY LATE EVENING
SATURDAY WITH LOSS OF HEATING.

TEMPS SATURDAY AFTERNOON DEPENDENT UPON INSOLATION RECEIVED PRIOR TO
CONVECTION DEVELOPMENT. EXPECT TO SEE A FEW HOURS OF PARTIAL
SUNSHINE IN THE LATE MORNING-EARLY AFTERNOON. THIS SHOULD BE ENOUGH
TO PROPEL TEMPS INTO THE LOW-MID 80S WITH A FEW UPPER 80S POSSIBLE
SE.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 330 AM FRIDAY...

SUNDAY AND SUNDAY NIGHT:
BRIEF WEAK S/W RIDING WILL BUILD OVER THE AREA ON SUNDAY. HOWEVER...
WITH A CONTINUED WARM AND MOIST LOW LEVEL AIRMASS... THINK WE CLOUD
STILL SEE AT LEAST SOME ISOLATED TO WIDELY SCATTERED SHOWERS AND
STORMS ACROSS THE AREA WITH DAYTIME HEATING AND WEAK SURFACE TROUGH.
THUS... WILL GO WITH A LOW END CHANCE POP FOR SHOWERS AND STORMS
(GENERALLY DIURNAL)... WITH A LOW END SVR THREAT... GIVEN DEEP LAYER
SHEAR VALUES OF 20 KTS OR LESS. MORE OF A CONCERN WOULD BE ANY
ADDITIONAL RAINFALL FROM THE HEAVIEST SHOWERS AND STORMS... GIVEN
THE EXPECTED HEAVY RAINFALL FROM THE SHOWERS AND STORMS TODAY... AND
AGAIN ON SATURDAY (ESPECIALLY ACROSS THE EAST). GIVEN THE RATHER
MOIST LOW LEVEL AIRMASS AND SOUTHERLY LOW LEVEL FLOW... EXPECT WE
MAY SEE HIGH TEMPS TOP OUT IN THE UPPER 80S TO AROUND 90... DESPITE
LOW LEVEL THICKNESS VALUES IN THE 1410 TO 1415 METER RANGE. LOWS
SUNDAY NIGHT ARE EXPECTED TO BE IN THE UPPER 60S TO LOWER 70S.

MONDAY THROUGH THURSDAY:
NEXT SIGNIFICANT S/W ENERGY/CLOSED LOW IS EXPECTED TO MOVE FROM THE
PACIFIC NORTHWEST TODAY AND INTO THE CENTRAL/NORTH CENTRAL U.S. BY
SUNDAY... THEN EASTWARD AND AFFECT OUR WEATHER BY EARLY TO MID NEXT
WEEK... WITH AN ASSOCIATED COLD FRONT EXPECTED TO MOVE INTO AND
POSSIBLY ACROSS OUR AREA BY TUESDAY INTO TUESDAY NIGHT. MOISTURE AND
LIFT ASSOCIATED WITH THIS SYSTEM WILL LEAD TO A GOOD CHANCE FOR
SHOWERS AND STORMS LATE MONDAY THROUGH TUESDAY. HOWEVER... MEDIUM
RANGE MODELS STILL DIFFER WITH REGARD TO THE STRENGTH AND TRACK OF
THE MID LEVEL S/W/LOW. TAKING A QUICK LOOK AT THE NEW 00Z ECMWF...
IT HAS COME INTO BETTER AGREEMENT WITH THE 00Z GFS (WHICH HAS SHOWN
DECENT CONTINUITY WITH ITS LAST SEVERAL RUNS AND ENSEMBLE MEAN).
HOWEVER... THE ECMWF STILL APPEARS TO TRACK THE MID LEVEL LOW
FURTHER SOUTH... BUT NOW IS MORE PROGRESSIVE LIKE THE GFS. THIS
SHOULD YIELD DECREASING POPS WEDNESDAY MORNING AS THE SURFACE COLD
FRONT/TROUGH PUSHES TO THE EAST OF THE AREA... WITH DRY CONDITIONS
EXPECTED THROUGH AT LEAST THURSDAY MORNING. WITH A MID LEVEL RIDGE
BUILDING ACROSS THE PLAINS MID TO LATE NEXT WEEK... AND NORTHWEST
FLOW ALOFT OVER OUR AREA... WE WILL NEED TO KEEP AN EYE ON POSSIBLE
CONVECTIVE COMPLEXES DEVELOPING ACROSS THE PLAINS AND TRACKING
AROUND THE RIDGE AND ACROSS OUR AREA IN THE NORTHWEST FLOW ALOFT.
BOTH THE GFS AND ECMWF AREA DEPICTING ONE SUCH DISTURBANCE FOR LATE
THURSDAY INTO THURSDAY NIGHT. FOR NOW WILL KEEP POPS AT SLIGHT
CHANCE GIVEN THE LOW PREDICTABILITY OF THESE FEATURES THIS FAR OUT
IN THE FORECAST. EXPECT HIGH TEMPS SHOULD GENERALLY BE NEAR NORMAL
FOR THE MEDIUM RANGE... IN THE 80S... WITH LOW SIMILAR... IN THE
60S... TO NEAR 70.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 200 PM FRIDAY...

AVIATION CONDITIONS WILL CONTINUE TO BE POOR THIS AFTERNOON AS TS
ANDREA LIFTS ACROSS EAST-CENTRAL NC AND EVENTUALLY MOVES AWAY TO THE
NORTHEAST. HEAVY RAIN AND IFR/LIFR VSBYS AND CEILINGS CAN BE
EXPECTED AT KRDU...KFAY AND KRWI THROUGH 20-21Z...WITH AN ISOLATED
THUNDERSTORM ALSO POSSIBLE.  AS CONDITIONS BEGIN TO IMPROVE...MVFR
CEILINGS MAY LINGER INTO THE EVENING HOURS...AND IF WINDS BECOME
LIGHT...AREAS OF FOG AND LOW CLOUDS ARE POSSIBLE...BEFORE ANOTHER
DISTURBANCE...CURRENTLY OVER ALABAMA...IS EXPECTED TO SWING ACROSS
THE AREA LATE TONIGHT.  ANOTHER ROUND OF SHOWERS AND ISOLATED STORMS
WILL BE POSSIBLE AFTER MIDNIGHT. DUE TO COMPLEXITY OF OF THESE
SYSTEMS...CONFIDENCE IN THE TIMING OF SUB-VFR CONDITIONS IS LOW.

AFTER 12Z SATURDAY...MVFR CONDITIONS ARE EXPECTED TO DEVELOP BY
MIDDAY...WITH VFR POSSIBLE DURING THE AFTERNOON...MAINLY AT KGSO AND
KINT.  ISOLATED SHOWERS AND STORMS MAY ONCE AGAIN BE POSSIBLE OVER
PORTIONS OF EASTERN NC...AS A WEAKENING SURFACE FRONT WILL LINGER
OVER THE AREA.

OUTLOOK...
VFR CONDITIONS ARE EXPECTED TO RETURN BY SATURDAY EVENING.  WARM AND
MOIST CONDITIONS WILL LEAD TO THE POSSIBILITY OF MORNING FOG/STRATUS
AND AFTERNOON SHOWS AND THUNDERSTORMS EACH DAY...WITH A COLD FRONT
EXPECTED TO MOVE THROUGH THE AREA BY TUESDAY EVENING.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR
NCZ007>011-021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...WSS
LONG TERM...BSD
AVIATION...BLS
Hazardous weather outlook, Jun 7, 1:13 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
113 PM EDT FRI JUN 7 2013

NCZ007>009-021>025-038>040-073>076-083-084-081000-
PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-
DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
113 PM EDT FRI JUN 7 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

BANDS OF HEAVY RAIN ASSOCIATED WITH TROPICAL STORM ANDREA WILL
AFFECT THE REGION THROUGH THIS AFTERNOON. ADDITIONAL RAINFALL
AMOUNTS OF ONE TO TWO INCHES ARE PROBABLE WITH LOCALLY HIGHER
AMOUNTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON
THROUGH EARLY EVENING. THE MAIN SEVERE WEATHER HAZARDS WILL BE
LOCALLY DAMAGING WINDS AND HAIL TO THE SIZE OF QUARTERS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

NCZ010-026-041-077-085-086-088-089-081000-
WARREN-FRANKLIN-WAKE-HARNETT-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
113 PM EDT FRI JUN 7 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

BANDS OF HEAVY RAIN ASSOCIATED WITH TROPICAL STORM ANDREA WILL
AFFECT THE REGION THROUGH THIS AFTERNOON. ADDITIONAL RAINFALL
AMOUNTS OF ONE TO TWO INCHES ARE PROBABLE WITH LOCALLY HIGHER
AMOUNTS. IN ADDITION... WIND GUSTS 30 TO 40 MPH ARE POSSIBLE
THROUGH THE REST OF THE AFTERNOON. SINCE THE TOP SOIL IS
SATURATED...WINDS OF THIS MAGNITUDE MAY TOPPLE A FEW SHALLOW
ROOTED TREES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON
THROUGH EARLY EVENING. THE MAIN SEVERE WEATHER HAZARDS WILL BE
LOCALLY DAMAGING WINDS AND HAIL TO THE SIZE OF QUARTERS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

NCZ011-027-028-042-043-078-081000-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-
113 PM EDT FRI JUN 7 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

BANDS OF HEAVY RAIN ASSOCIATED WITH TROPICAL STORM ANDREA WILL
AFFECT THE REGION THROUGH THIS AFTERNOON. ADDITIONAL RAINFALL
AMOUNTS OF ONE TO TWO INCHES ARE PROBABLE WITH LOCALLY HIGHER
AMOUNTS. IN ADDITION... WIND GUSTS 30 TO 40 MPH ARE POSSIBLE
THROUGH THE REST OF THE AFTERNOON. SINCE THE TOP SOIL IS
SATURATED...WINDS OF THIS MAGNITUDE MAY TOPPLE A FEW SHALLOW
ROOTED TREES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. THE MAIN SEVERE WEATHER THREATS WILL
LOCALLY DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Jun 7, 1:56 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
156 PM EDT FRI JUN 7 2013

NCZ042-076-077-088-089-071900-
CUMBERLAND-HARNETT-JOHNSTON-LEE-SAMPSON-
156 PM EDT FRI JUN 7 2013

...SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS AND HEAVY
RAIN WILL MOVE ACROSS PARTS OF SAMPSON...HARNETT...JOHNSTON...LEE
AND CUMBERLAND COUNTIES THROUGH 300 PM EDT...

AT 153 PM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
ISOLATED THUNDERSTORMS ALONG A LINE EXTENDING FROM SEMINOLE TO HOPE
MILLS. THE LINE WAS MOVING EAST AT 25 MPH. WIND GUSTS AROUND 40 MPH
ARE LIKELY WITH THE SHOWERS AND ISOLATED THUNDERSTORMS. IN SOME
LOCATIONS...THERE WILL BE A RAPID CHANGE IN WIND DIRECTION FROM
SOUTHEAST TO GUSTY WEST AND NORTHWEST.

LOCATIONS IN THE PATH OF THE STORMS INCLUDE...ANDERSON CREEK...
FAYETTEVILLE...LILLINGTON...VANDER...ANGIER...AND ERWIN.

HAZARDS INCLUDE...
GUSTY WINDS AROUND 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 41 AND 95.

DUE TO THE WET GROUND...WIND GUSTS AS HIGH AS AROUND 40 MPH ARE
CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND BLOWING AROUND
LIGHTWEIGHT OBJECTS LEFT OUTDOORS. LOCALLY HEAVY RAIN WILL QUICKLY
REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS.
DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID
HYDROPLANING. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER
INFORMATION.

&&

LAT...LON 3488 7893 3495 7903 3503 7908 3552 7909
      3554 7877 3552 7871 3554 7868 3557 7829
      3486 7830 3484 7892
TIME...MOT...LOC 1753Z 254DEG 18KT 3544 7895 3493 7897

DJF
Local storm report, Jun 7, 2:21 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
221 PM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HEAVY RAIN       3 NW ROSEMARY           36.47N  77.73W
06/07/2013  M3.93 INCH       HALIFAX            NC   TRAINED SPOTTER

            24 HOUR RAINFALL.

&&

EVENT NUMBER RAH1300452

KC
Special weather statement, Jun 7, 2:53 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
253 PM EDT FRI JUN 7 2013

NCZ026>028-041>043-077-078-088-089-071945-
CUMBERLAND-EDGECOMBE-FRANKLIN-HARNETT-JOHNSTON-NASH-SAMPSON-WAKE-
WAYNE-WILSON-
253 PM EDT FRI JUN 7 2013

...SHOWERS AND ISOLATED THUNDERSTORMS WITH VERY HEAVY RAIN AND GUSTY
WINDS WILL MOVE ACROSS PARTS OF SAMPSON...HARNETT...WAYNE...NASH...
JOHNSTON...WILSON...WAKE...FRANKLIN...EDGECOMBE AND CUMBERLAND
COUNTIES THROUGH 345 PM EDT...

AT 248 PM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
ISOLATED THUNDERSTORMS ALONG A LINE EXTENDING FROM RALEIGH TO
SPIVEY'S CORNER. THE LINE WAS MOVING NORTHEAST AT 35 MPH. EARLY THIS
AFTERNOON...THERE WERE SEVERAL REPORTS OF WIND GUSTS IN THE LINE AS
HIGH AS AROUND 40 MPH...IN ADDITION TO TORRENTIAL RAINFALL. IN SOME
LOCATIONS...THE RAINFALL WAS WELL OVER AN INCH IN AS SHORT A TIME AS
A HALF HOUR.

LOCATIONS IN THE PATH OF THESE SHOWERS AND STORMS INCLUDE...FALLS
LAKE...ROLESVILLE...GRANTHAM...MOUNT OLIVE...MAR-MAC...AND LOUISBURG.

HAZARDS INCLUDE...
GUSTY WINDS AROUND 40 MPH.
HEAVY RAINFALL AND FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 297 AND 348.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 61 AND 145.

DUE TO VERY WET GROUND...WIND GUSTS AS HIGH AS AROUND 40 MPH ARE
CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES...AND BLOWING
AROUND LIGHTWEIGHT OBJECTS LEFT OUTDOORS. LOCALLY HEAVY RAIN WILL
DRAMATICALLY REDUCE VISIBILITY...SO USE GREAT CAUTION IF YOU ARE
TRAVELLING THIS AFTERNOON. STAY TUNED TO THIS STATION FOR THE LATEST
WEATHER INFORMATION.

&&

LAT...LON 3609 7774 3519 7786 3516 7798 3519 7801
      3518 7816 3513 7816 3507 7853 3508 7865
      3514 7873 3607 7867 3602 7855 3611 7853
      3621 7811
TIME...MOT...LOC 1848Z 233DEG 35KT 3584 7857 3528 7843

DJF
Local storm report, Jun 7, 2:56 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
256 PM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     FLASH FLOOD      4 NE RDU INTERNATIONAL  35.90N  78.73W
06/07/2013                   WAKE               NC   FIRE DEPT/RESCUE

            LEESVILLE ROAD CLOSED WITH THREE FEET OF WATER.

&&

EVENT NUMBER RAH1300453

DJF
Local storm report, Jun 7, 2:58 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
258 PM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     FLASH FLOOD      3 SE CARPENTER          35.79N  78.85W
06/07/2013                   WAKE               NC   NWS EMPLOYEE

            HIGH HOUSE AND DAVIS DRIVE CLOSED DUE TO FLASH
            FLOODING.

&&

EVENT NUMBER RAH1300454

DJF
Local storm report, Jun 7, 3:01 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
301 PM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     FLASH FLOOD      2 ESE MORRISVILLE       35.83N  78.81W
06/07/2013                   WAKE               NC   NWS EMPLOYEE

            WESTON PARKWAY AND EVANS ROAD CLOSED DUE TO FLASH
            FLOODING.

&&

EVENT NUMBER RAH1300455

DJF

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 1:55 AM EDTSpecial Weather StatementRAHCumberland, Hoke, Sampson, Wayne80 min
Jun 7, 2:26 AM EDTAreal Flood AdvisoryRAHCumberland, Sampson, Wayne6 hr
Jun 7, 3:50 AM EDTAreal Flood AdvisoryRAHChatham, Edgecombe, Franklin, Harnett, Johnston, Lee and 3 more5 hr
Jun 7, 5:39 AM EDTSpecial Weather StatementRAHCumberland51 min
Jun 7, 6:24 AM EDTFlash Flood WarningRAHFranklin, Harnett, Johnston, Nash, Wake111 min
Jun 7, 8:17 AM EDTFlash Flood WarningRAHFranklin, Johnston, Nash, Wake, Warren103 min
Jun 7, 9:06 AM EDTAreal Flood AdvisoryRAHChatham, Edgecombe, Franklin, Harnett, Johnston, Lee and 3 more3 hr
Jun 7, 9:18 AM EDTSpecial Weather StatementRAHWayne57 min
Jun 7, 9:34 AM EDTAreal Flood AdvisoryRAHWayne86 min
Jun 7, 9:37 AM EDTRiver Flood WarningRAHJohnston47 hr
Jun 7, 9:37 AM EDTRiver Flood WarningRAHJohnston5 days
Jun 7, 10:02 AM EDTSpecial Weather StatementRAHWayne43 min
Jun 7, 10:33 AM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Wayne, Wilson42 min
Jun 7, 10:57 AM EDTFlash Flood WarningRAHEdgecombe, Nash, Wilson108 min
Jun 7, 11:19 AM EDTSpecial Weather StatementRAHEdgecombe, Halifax41 min
Jun 7, 11:25 AM EDTFlash Flood WarningRAHHalifax110 min
Jun 7, 11:53 AM EDTSpecial Weather StatementRAHEdgecombe, Halifax37 min
Jun 7, 12:27 PM EDTAreal Flood AdvisoryRAHAnson, Davidson, Montgomery, Moore, Randolph, Richmond and 2 more2 hr
Jun 7, 1:16 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Lee, Moore, Scotland59 min
Jun 7, 1:29 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Cumberland, Durham, Franklin, Granville and 10 more3 hr
Jun 7, 1:56 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Johnston, Sampson64 min
Jun 7, 1:58 PM EDTFlash Flood WarningRAHChatham, Cumberland, Durham, Franklin, Granville, Harnett and 6 more2 hr
Jun 7, 2:53 PM EDTSpecial Weather StatementRAHFranklin, Johnston, Nash, Wake, Wayne, Wilson52 min
Jun 7, 3:46 PM EDTSevere Thunderstorm WarningRAHFranklin, Wake59 min
Jun 7, 4:00 PM EDTFlash Flood WarningRAHDurham, Granville, Halifax, Person, Vance, Wake and 1 more3 hr
Jun 7, 5:02 PM EDTRiver Flood WarningRAHCumberland4 days
Jun 7, 5:07 PM EDTSpecial Weather StatementRAHRandolph38 min
Jun 7, 6:09 PM EDTFlash Flood WarningRAHFranklin111 min
Jun 7, 7:04 PM EDTFlash Flood WarningRAHHalifax, Vance, Warren116 min
Jun 7, 7:16 PM EDTSpecial Weather StatementRAHRichmond44 min
Jun 7, 7:41 PM EDTSpecial Weather StatementRAHMontgomery49 min

Nearby

Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.